Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Indianapolis, IN

April 28, 2011Brown County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 28, 2011, 4:30 PM EDT for Brown County, Monroe County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 4:30 PM EDT (20:30 UTC)
Expired
Apr 28, 2011, 5:00 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS53 KIND 282030
SVRIND
INC013-105-282115-
/O.NEW.KIND.SV.W.0091.110428T2030Z-110428T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 515 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF BLOOMINGTON...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNIONVILLE...LAKE LEMON AND WOODVILLE HILLS AROUND 440 PM EDT...
  YELLOWWOOD LAKE AND HELMSBURG AROUND 445 PM EDT...
  NASHVILLE AND BEANBLOSSOM AROUND 450 PM EDT...
  GNAW BONE AND STORY AROUND 455 PM EDT...
  STONE HEAD AROUND 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3918 8667 3933 8661 3933 8644 3932 8610
      3920 8610 3907 8612
TIME...MOT...LOC 2030Z 280DEG 38KT 3925 8652
WIND...HAIL 60MPH 1.00IN

$$

SMF
3 follow-up statements
760 
WWUS53 KIND 282040
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT THU APR 28 2011

INC013-105-282115-
/O.CON.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
BROWN-MONROE-
440 PM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONROE AND BROWN COUNTIES UNTIL 515 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF BLOOMINGTON...MOVING EAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  YELLOWWOOD LAKE AND HELMSBURG AROUND 445 PM EDT...
  NASHVILLE AND BEANBLOSSOM AROUND 450 PM EDT...
  GNAW BONE AND STORY AROUND 455 PM EDT...
  STONE HEAD AROUND 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3915 8651 3933 8647 3933 8644 3932 8610
      3920 8610 3907 8612
TIME...MOT...LOC 2040Z 280DEG 38KT 3923 8639
WIND...HAIL <50MPH 1.00IN

$$

SMF
349 
WWUS53 KIND 282050
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT THU APR 28 2011

INC105-282100-
/O.CAN.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
MONROE-
450 PM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3912 8638 3924 8637 3931 8629 3932 8610
      3920 8610 3907 8612
TIME...MOT...LOC 2050Z 280DEG 38KT 3921 8626

$$

INC013-282115-
/O.CON.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
BROWN-
450 PM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR NASHVILLE...OR 13 MILES EAST OF BLOOMINGTON...
MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STORY AROUND 455 PM EDT...
  GNAW BONE AND STONE HEAD AROUND 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3912 8638 3924 8637 3931 8629 3932 8610
      3920 8610 3907 8612
TIME...MOT...LOC 2050Z 280DEG 38KT 3921 8626
WIND...HAIL <50MPH 1.00IN

$$

SMF
493 
WWUS53 KIND 282100
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU APR 28 2011

INC013-282111-
/O.CAN.KIND.SV.W.0091.000000T0000Z-110428T2115Z/
BROWN-
500 PM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3912 8638 3924 8637 3931 8629 3932 8610
      3920 8610 3907 8612
TIME...MOT...LOC 2101Z 280DEG 38KT 3919 8611

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:20 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 28, 3:20 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT THU APR 28 2011

.UPDATE...
SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN
UPDATED BELOW.

&&

.SYNOPSIS...

STRONG UPPER TROUGH ROTATING EAST ACROSS THE SOUTHERN GREAT LAKES
WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS
EVENING. MEANWHILE STRONG SURFACE LOW OVER THE ST. LAWRENCE VALLEY
WILL MOVE NORTHEAST ALLOWING THE PRESSURE GRADIENT TO DIMINISH
ACROSS OUR REGION TONIGHT.

HIGH PRESSURE RIDGE OVER THE GREAT PLAINS WILL DOMINATE OUR WEATHER
FRIDAY INTO EARLY SATURDAY AS IT MOVES EAST ACROSS OUR REGION.
THE NEXT FRONTAL SYSTEM WILL MOVE INTO OUR REGION LATE SATURDAY
NIGHT AND SUNDAY BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS.
SOME MODELS INDICATE THIS FRONTAL SYSTEM MAY TEMPORARILY STALL NEAR
THE OHIO RIVER AS A WEAK LOW PRESSURE TROUGH MOVES BY. THIS MAY
RESULT WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSHOWERS LATE
SUNDAY INTO MONDAY.  FINALLY HIGH PRESSURE WILL DOMINATE OUR WEATHER
LATE MONDAY THROUGH WEDNESDAY BEFORE ANOTHER FRONTAL SYSTEM MOVES
OUR WAY ON DAY 7.

&&

.NEAR TERM TONIGHT/...
RADAR HAS SHOWN A RAPID INCREASE IN SHOWERS AND ISOLATED
THUNDERSHOWERS LAST FEW HOURS.  A FEW MARGINALLY STRONG STORMS
POSSIBLE ARE POSSIBLE NEXT FEW HOURS AS LAPSE RATE STEEPENS AND WIND
PROILERS AND VAD WIND PROFILERS INDICATE A 40 TO 50 KNOT MID LEVEL
JET. IN ADDITION 35 TO 40 MPH WIND GUSTS POSSIBLE FOR A FEW MORE
HOURS.

AFTER DARK PRECIP WILL DIMINISH QUICKLY WITH LOSS OF DAY TIME
HEATING. WILL CONTINUE A CHANCE OF SHOWERS MOST AREAS THROUGH
MIDNIGHT AND THEN DRY MOST AREAS AFTER MIDNIGHT WITH THE POSSIBLE
EXCEPTION OF THE EAST.

FORECAST PROBLEM FOR LATER TONIGHT WILL BE HOW QUICKLY SKIES CLEAR
AND TEMPERATURES.  I BELIEVE SOME CLOUDINESS MAY CONTINUE ACROSS
THROUGH LATE TONIGHT ESPECIALLY ACROSS OUR EAST.  WILL RAISE LOW
TEMPERATURES SLIGHTLY THERE DUE TO SOME WINDS AND CLOUDS.

&&

.SHORT TERM...FRIDAY THROUGH MONDAY.
MAIN FORECAST FOCUS WILL BE TEMPERATURES EARLY ON AND RAIN CHANCES
SATURDAY NIGHT THROUGH MONDAY.

RIDGE OF HIGH PRESSURE MOVING EAST ACROSS OUR REGION WILL DOMINATE
OUR WEATHER FRIDAY INTO EARLY SATURDAY. FAIR WEATHER WILL BE THE
RULE. FOR FRIDAY AND FRIDAY NIGHT WILL GO WITH A MAV/MET BLEND ON
TEMPERATURES. ACTUALLY BOTH ARE PRETTY CLOSE.  AS THE HIGH MOVES
EAST MODELS INDICATE AN INCREASING SOUTHERLY FLOW LATE FRIDAY NIGHT.
THIS MAY HOLD UP TEMPERATURES A LITTLE OVER WESTERN SECTIONS AS SOME
MIXING MAY LESSEN EFFECTS OF RADIATIONAL COOLING.

ON SATURDAY WILL GO CLOSER TO WARMER MAV TEMPERATURES AS THERE WILL
BE SOME SUN ALONG WITH WARM ADVECTION.  MODELS MOVE A COLD FRONT
INTO OUR NORTHWEST LATE SATURDAY NIGHT AND ACROSS OUR REGION SUNDAY.
THERE IS SOME DISAGREEMENT BETWEEN MODEL RUNS ON WHETHER THIS FRONT
WILL STALL JUST TO OUR SOUTHEAST OR CONTINUE MOVING ON.  CURRENT
MODEL RUNS ARE A LITTLE MORE PROGRESSIVE INDICATING PRECIP MAY BE
PRETTY MUCH OVER WITH BY LATE SUNDAY NIGHT OR MONDAY.  HOWEVER PAST
RUNS WERE SLOWER AND I AM NOT COMPLETELY SOLD THAT IT MAY NOT
TEMPORARILY STALL...SO WILL KEEP A CHANCE OF SHOWERS MOST AREAS
SUNDAY NIGHT AND ACROSS OUR EAST INTO MONDAY.   THIS ENDING IS STILL
SOMEWHAT FASTER THAN THE PREVIOUS FORECAST...BUT NOT AS FAST AS
CURRENT MODEL RUN.

&&

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY.

ANOTHER RIDGE OF HIGH PRESSURE WILL DOMINATE OUR WEATHER MUCH OF
THIS PERIOD BRINGING DRY CONDITIONS MUCH OF THE PERIOD.  WENT PRETTY
CLOSE TO HPC TEMPERATURES TUESDAY AND A LITTLE WARMER THAN HPC
NUMBERS WEDNESDAY AS WARM ADVECTION INCREASES.

BOTH EUROPEAN AND GFS INDICATE LOW CHANCES OF PRECIP ACROSS OUR WEST
LATE WEDNESDAY NIGHT AND OVER MOST OF OUR REGION THURSDAY AS A
FRONTAL SYSTEM AND UPPER TROUGH MOVES INTO OUR REGION.

&&

.AVIATION.../FOR 281800Z TAFS/...

CEILING MAY REMAIN ON THE CUSP OF MVFR THROUGH THE DAY AS CUMULUS
THAT ARE FORMING AS WELL AS THOSE MOVING IN FROM THE WEST GENERALLY
HAVE BASES FROM 2000 TO 3500 FT. THE UPPER LOW CURRENTLY TO THE
NORTHWEST OVER NORTHERN ILLINOIS WILL SLIDE EAST ACROSS NORTHERN
INDIANA AND SHOULD PROVIDE SOME EXTRA LIFT AND COLDER TEMPERATURES
ALOFT THAT WILL CAUSE BROKEN TO OVERCAST CLOUD COVER ACROSS THE
SITES ALONG WITH THE POTENTIAL FOR SHOWERS AND A FEW THUNDERSTORMS.
WITH CONFIDENCE OF THUNDER AT ANY LOCATION AT A SPECIFIC TIME LOW
WILL NOT INCLUDE AT THIS POINT BUT WILL INCLUDE A CB MENTION AT ALL
SITES THROUGH 2Z WHEN WEAK INSTABILITY SHOULD DIE OFF AFTER SUNSET.
WIND GUSTS UP TO 40 KTS MAY BE POSSIBLE OUT OF THE SOUTHWEST AND
SHOULD CONTINUE TO MIX DOWN THROUGH SUNSET. COULD SEE SOME MVFR
CEILINGS OVERNIGHT AS CLOUD BASE DROPS A BIT WITH LOSS OF HEATING
AND DRYING MOVES IN ALOFT...AND THIS DRYING SHOULD WIN OUT BY
TOMORROW MORNING AND VFR PREVAIL.

&&

&&

.HYDROLOGY...
AREAL FLOOD WARNINGS ARE IN EFFECT FOR A LARGE PART OF OUR REGION
ALONG AND WEST OF A KOKOMO TO LEBANON TO SULLIVAN LINE THROUGH
MIDDAY FRIDAY.

FORTUNATELY...I DO NOT EXPECT RAINS THIS EVENING TO HAVE ANY
SIGNIFICANT IMPACT ON ON-GOING FLOODING AS THESE SHOWERS WILL BE
MOVING RATHER QUICKLY AND MOST OF THEM WILL BE LIGHT.  MODERATE RAIN
AMOUNTS WILL OCCUR SATURDAY NIGHT AND SUNDAY WHICH COULD HAVE SOME
IMPACT ON SOME BASINS AND ON-GOING FLOODING.  THE REST OF THE WEEK
WILL BE DRY WITH THE POSSIBLE EXCEPTION OF THURSDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...CP
HYDROLOGY...JH
Hazardous weather outlook, Apr 28, 5:40 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EDT THU APR 28 2011

INZ021-028>031-035>049-051>057-060>065-067>072-290945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
540 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING. NEARLY ANY SHOWER OR STORM WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW STORMS MAY
APPROACH SEVERE LIMITS.

IN ADDITION...BREEZY CONDITIONS ARE EXPECTED TODAY AND THIS
EVENING WITH WIND GUSTS OF 40 MPH EXPECTED. WITH SOILS SATURATED
DUE TO RECENT RAINS...WINDS OF THIS MAGNITUDE MAY BE ABLE TO BRING
DOWN TREES. UNSECURED OUTDOOR OBJECTS WILL LIKELY BE BLOWN ABOUT.

FINALLY...EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS.
MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS IN
SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE TIPPECANOE
RIVER IN CARROLL COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS FOR AT LEAST
THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING ALONG PORTIONS OF
RIVERS IN SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE
TIPPECANOE RIVER IN CARROLL COUNTY.

THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AGAIN FROM SATURDAY
NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGE FROM STRONG WINDS
TODAY...ALONG WITH ANY HAIL OR THUNDERSTORM WINDS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Local storm report, Apr 28, 12:52 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       3 NW ZIONSVILLE         39.98N 86.31W
04/28/2011  M1.87 INCH       BOONE              IN   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 S SHERIDAN            40.08N 86.22W
04/28/2011  M1.75 INCH       HAMILTON           IN   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 WSW THORNTOWN         40.11N 86.66W
04/28/2011  M1.40 INCH       BOONE              IN   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SW THORNTOWN          40.10N 86.65W
04/28/2011  M1.58 INCH       BOONE              IN   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SW UNIVERSAL          39.58N 87.51W
04/28/2011  M1.45 INCH       VIGO               IN   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NW ZIONSVILLE         39.97N 86.30W
04/28/2011  M1.50 INCH       BOONE              IN   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 W TIPTON              40.28N 86.06W
04/28/2011  M1.88 INCH       TIPTON             IN   TRAINED SPOTTER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       4 N ZIONSVILLE          40.01N 86.27W
04/28/2011  M1.40 INCH       BOONE              IN   TRAINED SPOTTER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       4 S STILESVILLE         39.58N 86.63W
04/28/2011  M1.40 INCH       MORGAN             IN   TRAINED SPOTTER

            24 HOUR TOTAL

&&

AHOMANN
Local storm report, Apr 28, 1:08 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
108 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       5 WNW GRAYSVILLE        39.15N 87.64W
04/28/2011  M1.69 INCH       SULLIVAN           IN   CO-OP OBSERVER

            24 HOUR TOTAL

0831 AM     HEAVY RAIN       6 NW WEST LAFAYETTE     40.51N 86.99W
04/28/2011  M1.27 INCH       TIPPECANOE         IN   CO-OP OBSERVER

            24 HOUR TOTAL

0836 AM     HEAVY RAIN       1 SW PENCE              40.35N 87.53W
04/28/2011  M1.00 INCH       WARREN             IN   CO-OP OBSERVER

            24 HOUR TOTAL

0851 AM     HEAVY RAIN       5 NE VINCENNES          38.73N 87.45W
04/28/2011  M1.00 INCH       KNOX               IN   CO-OP OBSERVER

            24 HOUR TOTAL

0901 AM     HEAVY RAIN       2 S LINDEN              40.16N 86.90W
04/28/2011  M1.29 INCH       MONTGOMERY         IN   CO-OP OBSERVER

            24 HOUR TOTAL

&&

AHOMANN
Local storm report, Apr 28, 1:11 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HEAVY RAIN       6 SE CRAWFORDSVILLE     39.98N 86.82W
04/28/2011  M1.47 INCH       MONTGOMERY         IN   CO-OP OBSERVER

            24 HOUR TOTAL

0921 AM     HEAVY RAIN       4 WNW PERRYSVILLE       40.08N 87.51W
04/28/2011  M1.15 INCH       VERMILLION         IN   CO-OP OBSERVER

            24 HOUR TOTAL

0934 AM     HEAVY RAIN       4 SW REELSVILLE         39.51N 87.02W
04/28/2011  M2.01 INCH       PUTNAM             IN   CO-OP OBSERVER

            24 HOUR TOTAL

0936 AM     HEAVY RAIN       ELWOOD                  40.28N 85.84W
04/28/2011  M1.27 INCH       MADISON            IN   CO-OP OBSERVER

            24 HOUR TOTAL

&&

AHOMANN
Local storm report, Apr 28, 1:16 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     HEAVY RAIN       5 WSW KOKOMO            40.45N 86.22W
04/28/2011  M1.47 INCH       HOWARD             IN   CO-OP OBSERVER

            24 HOUR TOTAL

0716 AM     HEAVY RAIN       1 W GREENCASTLE         39.64N 86.86W
04/28/2011  M2.19 INCH       PUTNAM             IN   CO-OP OBSERVER

            24 HOUR TOTAL

0726 AM     HEAVY RAIN       6 W LEBANON             40.05N 86.59W
04/28/2011  M1.63 INCH       BOONE              IN   CO-OP OBSERVER

            24 HOUR TOTAL

0736 AM     HEAVY RAIN       3 SW DANVILLE           39.73N 86.56W
04/28/2011  M1.40 INCH       HENDRICKS          IN   CO-OP OBSERVER

            24 HOUR TOTAL

0753 AM     HEAVY RAIN       2 E ATTICA              40.29N 87.21W
04/28/2011  M1.34 INCH       FOUNTAIN           IN   CO-OP OBSERVER

            24 HOUR TOTAL

0806 AM     HEAVY RAIN       TERRE HAUTE             39.47N 87.38W
04/28/2011  M1.48 INCH       VIGO               IN   CO-OP OBSERVER

            24 HOUR TOTAL

&&

AHOMANN
Local storm report, Apr 28, 1:21 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
121 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       2 E JAMESTOWN           39.93N 86.59W
04/28/2011  M2.17 INCH       HENDRICKS          IN   CO-OP OBSERVER

            24 HOUR TOTAL

0606 AM     HEAVY RAIN       2 W CLINTON             39.66N 87.44W
04/28/2011  M1.67 INCH       VERMILLION         IN   CO-OP OBSERVER

            24 HOUR TOTAL

0616 AM     HEAVY RAIN       5 SW TIPTON             40.23N 86.11W
04/28/2011  M1.88 INCH       TIPTON             IN   CO-OP OBSERVER

            24 HOUR TOTAL

0656 AM     HEAVY RAIN       5 NNW EAGLE CREEK RESER 39.92N 86.34W
04/28/2011  M1.22 INCH       HENDRICKS          IN   CO-OP OBSERVER

            24 HOUR TOTAL

0706 AM     HEAVY RAIN       MARSHALL                39.85N 87.19W
04/28/2011  M1.38 INCH       PARKE              IN   CO-OP OBSERVER

            24 HOUR TOTAL

&&

AHOMANN
Special weather statement, Apr 28, 4:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT THU APR 28 2011

INZ054-055-282115-
JOHNSON-MORGAN-
428 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM ADVISORY FOR EASTERN MORGAN AND JOHNSON
COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF FRANKLIN...OR 20 MILES SOUTH OF
INDIANAPOLIS...MOVING EAST AT 45 MPH.

QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FRANKLIN AND WHITELAND AROUND 435 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3962 8597 3936 8597 3937 8632 3958 8632
TIME...MOT...LOC 2027Z 269DEG 40KT 3949 8617

77/TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:03 PM EDTAreal Flood WarningINDClay, Fountain, Montgomery, Parke, Putnam, Sullivan and 4 more7 hr
Apr 27, 9:59 PM EDTAreal Flood WarningINDBoone, Hendricks3 hr
Apr 27, 10:55 PM EDTSpecial Weather StatementINDRandolph35 min
Apr 27, 10:58 PM EDTTornado WarningINDDelaware, Randolph27 min
Apr 27, 11:19 PM EDTTornado WarningINDRandolph15 min
Apr 28, 12:40 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more4 hr
Apr 28, 1:08 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White41 hr
Apr 28, 5:27 AM EDTAreal Flood WarningINDBoone, Montgomery30 hr
Apr 28, 6:36 AM EDTAreal Flood WarningINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 5 more29 hr
Apr 28, 6:47 AM EDTAreal Flood WarningINDClay, Greene, Hendricks, Marion, Montgomery, Morgan and 6 more29 hr
Apr 28, 4:28 PM EDTSpecial Weather StatementINDJohnson47 min
Apr 28, 4:37 PM EDTSpecial Weather StatementINDKnox38 min
Apr 28, 4:57 PM EDTSpecial Weather StatementINDBartholomew48 min
Apr 28, 5:12 PM EDTSpecial Weather StatementINDJackson48 min
Apr 28, 5:14 PM EDTSpecial Weather StatementINDMartin46 min
Apr 28, 5:29 PM EDTSevere Thunderstorm WarningINDJackson, Jennings20 min
Apr 28, 5:37 PM EDTSpecial Weather StatementINDMonroe38 min
Apr 28, 5:52 PM EDTSpecial Weather StatementINDJennings23 min
Apr 28, 6:32 PM EDTRiver Flood WarningINDHamilton, Marion23 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.